International Journal of Mathematics and Mathematical Sciences
Volume 23 (2000), Issue 3, Pages 211-216

Free minimal resolutions and the Betti numbers of the suspension of an n-gon

Tilak de Alwis

Department of Mathematics, Southeastern Louisiana University, Hammond 70402, Louisiana, USA

Received 31 July 1998

Copyright © 2000 Tilak de Alwis. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Consider the general n-gon with vertices at the points 1,2,,n. Then its suspension involves two more vertices, say at n+1 and n+2. Let R be the polynomial ring k[x1,x2,,xn], where k is any field. Then we can associate an ideal I to our suspension in the Stanley-Reisner sense. In this paper, we find a free minimal resolution and the Betti numbers of the R-module R/I.